Jump to content

Laura82: Withdrawal from effexor


Laura82

Recommended Posts

Hi my name is Laura.  I was on effexor for 4 to 5 months (112.5 highest dose) and tapered off with dropping 37.5mg first for a few wks and then started dropping 12.5mg every 2 to 3 wks.  I got down to 50mg and was also taking trintellix that seemed to help with some of the withdrawal symptoms I was getting.  As the dose lowered I stayed on it before tapering again lower so it would be closer to 4 wks before dropping again.  I finally took my last dose on January 29th.  I felt nervous but happy that I would finally be free from effexor.  I was feeling good for about 3 wks when it all went down hill.  Zaps started to happen as well as low mood and intrusive thoughts.  It's now been 7 wks since my last dose and wanted to know when will this all get better.  It does come in waves of good moments and awful moments. 

Edited by Gridley

June 15 2021- April 16 2022 zoloft

April 27 started 37.5mg xr

May 2nd increase to 75mgxr

June 11 increase to 112.5xr

October 29 drop dose to 75mgxr

October 29 start taking 5mg Trintellix 

Nov 22 increase Trintellix to 10mg

Nov 25 dropped dose to 37.5mgxr

Jan 29 dropped to 0 effexor

Link to comment
  • Moderator Emeritus

Welcome to SurvivingAntidepressants, Laura82.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include the information  in your post, including start date of Effexor, start dose, taper dates (actual dates for each reduction (approximate is fine), final dose before you stopped anddate of final dose.  Please also include what type of Effexor you're on, immediate release or extended release.  Also include the date you started the Trintillex and at what dose and current dose.  A list format, as opposed to a paragraph format, is best.  Use this link:

 

Account Settings – Create or Edit a signature.

 

You are experiencing withdrawal symptoms from tapering the Effexor too fast.  This is very common.  We recommend tapering by no more than 10% of current dose every four weeks.   Why taper by 10% of my dosage?

 

It is common to have a withdrawal symptoms begin at the 3-week point after a honeymoon period.  So that you have a better idea of what you're experiencing, here is some information on withdrawal, why is happens and the healing process.

 

What is withdrawal syndrome.

 

Brain Remodelling 

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

Reinstatement of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  It isn’t a guarantee of diminished symptoms but it’s the best tactic available. The only alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  To answer your question about when this gets better, unfortunately no one can give you an exact timeline and while some do recover relatively easily, for others it can take much longer.  

 

Reinstatement predictably works up to 3 months after last dose, so you are within the time frame.   It is best to reinstate as soon as possible after withdrawal symptoms occur. We usually suggest a much smaller reinstatement dose than your last dose.  These drugs are strong, your system has become sensitized and If you take too much it may be too much for your brain and can cause you become unstable.  Sometimes it can be hard to regain stability after this happens.  

 

If you do decide to reinstate, you would stabilize on the small reinstated dosage, which can take several months.  Then you would begin a 10% per month taper down to zero.   Please read:

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

Please do not reinstate without letting us suggest a dosage.  You do not want to reinstate too much.

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems.
 
This is your introduction topic -- the place for you to complete your signature, ask questions, record symptoms, share your progress, and connect with other members of the SA community.  I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.
 

 

 
 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of Feb. 22: 7.6mg

Taper is 90% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotics, zinc, melatonin .3mg, anti-candida, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Gridley changed the title to Laura82: Withdrawal from effexor

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy